Fatma QaderiDubai Academic Health Corporation, United Arab Emirates
Title: Punctal stenosis a rare complication of dupilumab therapy for atopic dermatitis
Background: Dupilumab is the biological drug approved for the treatment of moderate to severe atopic dermatitis (AD) and has demonstrated impressive clinical effect and quality of life-enhancing capacity in clinical trials. Lacrimal duct obstruction or punctal stenosis is a rarely reported side effect of dupilumab therapy and not fully documented.
Aim: To document a new case presentation of a young female with a history of AD without previous significant ocular manifestations who developed right eye punctul stenosis while she was on Dupilumab therapy for a one-year duration.
Case Report: A 19-year-old female with a long-standing history of AD and on dupilumab therapy for one year duration who developed severe punctal stenosis and continued tearing from her right eye in the last two months not responded to conservative ophthalmological medications but completely improved on discontinuation dupilumab injection over 6 months followed-up.
Conclusions: Conjunctivitis is a well-known adverse effect of Dupilumab injection of a patient with AD. However, persistent conjunctivitis and tearing from the eye not improving on ophthalmology treatment might rule out punctal stenosis and discontinuation of dupilumab should be considered.
Fatma Qaderi has completed her MBBS from University of Sharjah, UAE. She is a dermatology resident in Dubai Academic Health Corporation, UAE.